MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Model Number BXA112902A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface and is essentially|non-eluting.
 
Event or Problem Description
On (b)(6) 2020, a gore® viabahn® vbx balloon expandable endoprosthesis(vbx) was being placed as a innominate stent in conjunction with transcarotid artery re-vascularization (tcar) procedure.During the advancement of the device the physician had to use excessive force to get the device into place.After the device was successfully deployed, the physician was removing the device catheter through the 8fr tcar introducer sheath, and felt resistance.After the resistance was felt he continued to withdraw the catheter, and the catheter broke.The physician removed the remainder of the catheter and sheath in tandem.When it was removed, it was suspected that the balloon portion of the catheter hung up on the sheath tip.Patient did not suffer any adverse effects.
 
Additional Manufacturer Narrative
H6: component code 515 (stent) added.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.A product history review was conducted for the vbx device.The manufacturing records were reviewed, and the device lot met all pre-release specifications.Assessment of any potential failure modes and causes is not possible because the endo remains implanted and the delivery catheter was not returned.Cause for the reported insertion and withdrawal difficulty and the broken delivery catheter cannot be established.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key10775046
Report Number2017233-2020-01404
Device Sequence Number11028170
Product Code PRL
UDI-Device Identifier00733132637706
UDI-Public00733132637706
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2022
Device Model NumberBXA112902A
Device Catalogue NumberBXA112902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer11/22/2021
01/05/2022
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date11/22/2021
01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown